Alert archive / Pennsylvania / Flood Watches in 2015

Flood Watch 2, NWS State College, PA

March 13, 20158 counties in Pennsylvania

NWS State College, PA issued this flood watch at Mar 13, 2015, 2:41 AM EDT for 8 counties in Pennsylvania. It took effect at Mar 13, 2015, 6:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2015, 2:41 AM EDT (06:41 UTC)
In effect from
Mar 13, 2015, 6:00 PM EDT
Expired
Mar 14, 2015, 8:00 PM EDT
In force
26 hr
Issued by
NWS State College, PA
Flood severity
None

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 59 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WGUS61 KCTP 130641
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 AM EDT FRI MAR 13 2015


PAZ017-024-033-131445-
/O.NEW.KCTP.FA.A.0002.150313T2200Z-150315T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET
241 AM EDT FRI MAR 13 2015

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING
  THE FOLLOWING COUNTIES...CAMBRIA...CLEARFIELD AND SOMERSET.

* FROM THIS EVENING THROUGH SATURDAY EVENING

* RAIN AND SNOW MELT

* BETWEEN ONE-HALF AND ONE INCH OF RAIN IS EXPECTED FROM THIS
  EVENING INTO SATURDAY MORNING. ADDITIONALLY...SNOW MELT WILL ADD
  TO THE AMOUNT OF WATER RUNNING INTO THE WATERWAYS. MINOR
  FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

DANGELO
6 follow-up statements
163 
WGUS61 KCTP 131604
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1204 PM EDT FRI MAR 13 2015


PAZ017-024-033-141000-
/O.CON.KCTP.FA.A.0002.150313T2200Z-150315T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET
1204 PM EDT FRI MAR 13 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING
THROUGH SATURDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...CAMBRIA...CLEARFIELD AND SOMERSET. 

* FROM 6 PM EDT THIS EVENING THROUGH SATURDAY EVENING

* RAIN AND SNOW MELT

* BETWEEN ONE-HALF AND ONE INCH OF RAIN IS EXPECTED FROM THIS 
  EVENING INTO SATURDAY MORNING. ADDITIONALLY...SNOW MELT WILL 
  ADD TO THE AMOUNT OF WATER RUNNING INTO THE WATERWAYS. MINOR 
  FLOODING IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
751 
WGUS61 KCTP 131746
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EDT FRI MAR 13 2015


PAZ004>006-010-011-140200-
/O.EXA.KCTP.FA.A.0002.150313T2200Z-150315T0000Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM
146 PM EDT FRI MAR 13 2015

...FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...CAMERON...ELK...MCKEAN... 
  POTTER AND WARREN. 

* FROM 6 PM EDT THIS EVENING THROUGH SATURDAY EVENING

* RAIN AND SNOW MELT

* BETWEEN ONE-HALF AND ONE INCH OF RAIN IS EXPECTED FROM THIS 
  EVENING INTO SATURDAY MORNING. ADDITIONALLY...SNOW MELT WILL 
  ADD TO THE AMOUNT OF WATER RUNNING INTO THE WATERWAYS. MINOR 
  FLOODING IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ017-024-033-140200-
/O.CON.KCTP.FA.A.0002.150313T2200Z-150315T0000Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET
146 PM EDT FRI MAR 13 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING
THROUGH SATURDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...CAMBRIA...CLEARFIELD AND SOMERSET. 

* FROM 6 PM EDT THIS EVENING THROUGH SATURDAY EVENING

* RAIN AND SNOW MELT

* BETWEEN ONE-HALF AND ONE INCH OF RAIN IS EXPECTED FROM THIS 
  EVENING INTO SATURDAY MORNING. ADDITIONALLY...SNOW MELT WILL 
  ADD TO THE AMOUNT OF WATER RUNNING INTO THE WATERWAYS. MINOR 
  FLOODING IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GARTNER/LAMBERT
250 
WGUS61 KCTP 140200
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1000 PM EDT FRI MAR 13 2015


PAZ004>006-010-011-017-024-033-141000-
/O.CON.KCTP.FA.A.0002.000000T0000Z-150315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
1000 PM EDT FRI MAR 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...CAMBRIA...CAMERON...CLEARFIELD...ELK...MCKEAN... 
  POTTER...SOMERSET AND WARREN. 

* THROUGH SATURDAY EVENING

* RAIN AND SNOW MELT

* BETWEEN ONE-HALF AND ONE INCH OF RAIN IS EXPECTED THROUGH
  SATURDAY MORNING. ADDITIONALLY...SNOW MELT WILL ADD TO THE
  AMOUNT OF WATER RUNNING INTO THE WATERWAYS. MINOR FLOODING IS
  POSSIBLE. ICE JAMS COULD ALSO CAUSE LOCALIZED PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
989 
WGUS61 KCTP 140759
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 AM EDT SAT MAR 14 2015


PAZ004>006-010-011-017-024-033-141600-
/O.CON.KCTP.FA.A.0002.000000T0000Z-150315T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
359 AM EDT SAT MAR 14 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  COUNTIES...CAMBRIA...CAMERON...CLEARFIELD...ELK...MCKEAN...
  POTTER...SOMERSET AND WARREN.

* THROUGH THIS EVENING

* RAIN AND SNOW MELT

* A STORM TOTAL OF ONE-THIRD TO ONE INCH OF RAIN IS EXPECTED. THE
  RAINFALL WILL COMBINE WITH MELT WATER TO RAISE WATER LEVELS IN
  THE SMALLER CREEKS AND STREAMS. LOCALIZED FLOODING PROBLEMS
  ARE POSSIBLE TODAY...ESPECIALLY WHERE ICE JAMS CREATE BACK UPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
197 
WGUS61 KCTP 141537
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT SAT MAR 14 2015


PAZ004>006-010-011-017-024-033-150000-
/O.CON.KCTP.FA.A.0002.000000T0000Z-150315T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
1137 AM EDT SAT MAR 14 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...CAMBRIA...CAMERON...CLEARFIELD...ELK...MCKEAN... 
  POTTER...SOMERSET AND WARREN. 

* UNTIL 8 PM EDT THIS EVENING

* RAIN AND SNOW MELT

* STORM TOTAL RAINFALL OF FOUR TENTHS OF AN INCH TO ONE INCH
  OCCURRED ACROSS THE MOUNTAINS OF WESTERN PENNSYLVANIA SINCE
  FRIDAY EVENING. THE COMBINED RUNOFF FROM THE RAINFALL AND
  SNOWMELT WILL CONTINUE TO RAISE WATER LEVELS IN THE SMALLER
  CREEKS AND STREAMS. LOCALIZED FLOODING PROBLEMS ARE POSSIBLE
  THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY WHERE ICE
  JAMS CREATE BACK UPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAMBERT
717 
WGUS61 KCTP 150016
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EDT SAT MAR 14 2015



PAZ004>006-010-011-017-024-033-150130-
/O.EXP.KCTP.FA.A.0002.000000T0000Z-150315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
816 PM EDT SAT MAR 14 2015

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
EXPIRED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Mar 13, 1:28 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 13, 1:28 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 AM EDT FRI MAR 13 2015

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE FAIR AND DRY WEATHER ACROSS CENTRAL
PENNSYLVANIA THROUGH EARLY FRIDAY. RAIN WILL OVERSPREAD THE AREA
FRIDAY NIGHT AND CONTINUE INTO SATURDAY. THE RAIN COMBINED WITH
MELTING SNOW AND ICE JAM EFFECTS MAY POSE A MINOR FLOOD RISK.
SUNDAY WILL FEATURE COLDER TEMPERATURES AND GUSTY WINDS WITH RAIN
AND SNOW SHOWERS OVER THE WESTERN ALLEGHENIES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ASIDE FROM SOME WARM ADVECTION HIGH CLOUDS STREAMING ACROSS THE
SOUTHERN PORTIONS OF THE STATE LATE THIS EVENING FROM
CENTRAL OHIO...SKIES WILL BE MOSTLY CLEAR OVERNIGHT. VERY LOW SFC
DEWPOINTS PRECLUDE MENTIONS OF FOG.

WAA ALOFT AHEAD OF DEVELOPING STORM OVR THE MISS VALLEY WILL
CONTINUE TO SPREAD INCREASING CIRRUS INTO PA THROUGH EARLY FRIDAY.
NOT EXPECTING MUCH IMPACT TO MINS OVERALL HOWEVER...WITH LIGHT
WIND AND SNOW COVER KEEPING MINS AROUND 20 NORTH AND UPPER 20S
SOUTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
HIGH PRESSURE MOVING EAST OF THE AREA WILL PROVIDE ANOTHER DRY
AND MOSTLY SUNNY DAY ACROSS THE REGION. LATEST GUIDANCE TRENDS
SUGGEST A SLOWER ARRIVAL OF PCPN TIL LATE FRIDAY AFTN/EVE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NO MAJOR CHANGES TO ONGOING WEEKEND FORECAST...AS RAIN EVENT STILL
EXPECTED TO UNFOLD WITH A DEEPENING LOW PRESSURE SYSTEM SLIDING
ACROSS PA FRI NIGHT INTO SAT NIGHT. PRECIP SPREADS OVER THE REGION
LATE FRI AFT/EVE...WITH HEAVIEST RAINS EXPECTED TO FALL LATER FRI
NIGHT/EARLY SAT WITH MAIN WAVE. QPF TOTALS RANGE FROM 0.75-1.00
INCHES ACROSS THE SOUTHERN MTNS...FADING TO AROUND HALF AN INCH
ALONG THE NORTHERN BORDER.

STRONG WAA WILL BATTLE DRY AIR IN THE LOW LEVELS EARLY ON IN
TERMS OF PCPN ONSET WHICH SHOULD BE AFTER 00Z SAT IN MOST
AREAS...KEEPING WITH THE CONTINUED TREND OF A SLIGHTLY LATER ONSET
THAT HAS BEEN EVIDENT IN PREVIOUS SEVERAL MODEL CYCLES. THERE IS
STILL A VERY LOW RISK /LESS THAN 20 PCT/ FOR A PERIOD OF -ZR OVER
THE ENDLESS MTNS NORTH OF IPT. BOTH THE SREF AND GEFS INDICATE
HIGHEST CONFIDENCE IN MODERATE RAINS BASICALLY OVER THE SRN 1/3 OF
THE CWA WITH SOME UPPER END PLUME MEMBERS SHOWING 1+ INCHES. THE
SEEMINGLY NON TRIVIAL RAIN AMOUNTS BECOME PROBLEMATIC WHEN
FACTORING IN COLD SEASON HYDROLOGIC IMPACTS SUCH AS MUCH ABOVE
NORMAL STREAMFLOWS AND RESIDUAL SNOWMELT/ICE JAM POTENTIAL. STILL
FEEL THAT A FLOOD WATCH MAY BE WARRANTED ESPECIALLY FOR THE LAUREL
HIGHLANDS WHICH EXPERIENCED THE MOST FLOODING DURING THE LAST
RAIN/SNOWMELT EVENT...BUT FOR NOW WILL MENTION POSSIBLE MINOR
FLOODING IN THE HWO. /SEE HYDRO SECTION FOR MORE DETAILS/. THE
FRONTAL SYSTEM WILL TRACK ACROSS CENTRAL PA ON SATURDAY WITH PCPN
TRENDS DECREASING BY SATURDAY AFTN FROM WEST TO EAST AS DRIER/LOW
PW AIR ARRIVES BEHIND THE FRONT.

1005MB SURFACE LOW OVER PA SAT DEEPENS TO 1000MB SAT NIGHT AS IT
SLIDES OFF NORTHERN NEW ENGLAND COAST. COLD AIR WRAPPING AROUND
THE BACKSIDE OF THE LOW WILL FAVOR LOWER DAYTIME TEMPERATURES WITH
UPSLOPE NW FLOW RAIN/SNOW SHOWERS PERSISTING OVER THE NRN AND WRN
ALLEGHENIES. WINDS WILL ALSO BECOME GUSTY WITH STRONG LLVL CAA
AND DECENT MIXING CONTRIBUTING TO TIGHT GRADIENT FLOW.

THE COOL DOWN BEHIND THIS SYSTEM FOR LATE WEEKEND SHOULD BE
BRIEF WITH 850MB TEMPS QUICKLY MODERATING BY EARLY MONDAY.
REINFORCING SHOT OF COLD AIR LIKELY FOR TUE. A SEASONABLY COOLER
PATTERN /WITH TEMPERATURES NEAR TO BELOW AVG/ SHOULD PREVAIL FROM
ST. PATRICK'S DAY INTO THE LAST FULL WEEK OF MARCH...WITH NAEFS
AND ECENS MEANS IN MUCH BETTER AGREEMENT DURING THE LAST COUPLE
MODEL CYCLES IN DEPICTING A WRN NOAM RIDGE/ERN TROUGH
CONFIGURATION OR +PNA TELECONNECTION.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE REGION WILL RESULT IN A NEAR CERTAINTY OF
VFR CONDS AND LGT WIND THROUGH EARLY THIS EVENING. LOW PRES
LIFTING OUT OF THE MISS VALLEY WILL SPREAD RAIN AND LOWERING CIGS
ACROSS THE REGION AFTER DARK TONIGHT. WIDESPREAD IFR/LIFR CONDS
APPEAR LIKELY LATE TONIGHT IN RAIN/LOW CIGS.

OUTLOOK...

SAT...RAIN/LOW CIGS LIKELY...MAINLY AM.

SUN-TUE...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
36HR QPF AMTS ENDING 00Z SUN RANGE FROM 0.75 TO 1 INCH OVER THE
SOUTH-CENTRAL 1/3 OF THE FCST AREA. THESE AMOUNTS SHOULD POSE AT
LEAST A MINOR FLOOD RISK ESPECIALLY IN THE LOWER ALLEGHENY AND
MONONGAHELA BASINS. STREAMFLOWS ACROSS SOUTH-CENTRAL PA ARE
RUNNING WELL ABOVE NORMAL FOR THIS TIME OF YEAR. SNOWMELT AND ICE
JAM EFFECTS WILL ALSO CONTRIBUTE TO MINOR FLOODING CONCERNS
ESPECIALLY FOR SMALLER STREAMS/CREEKS. LATER SHIFTS MAY NEED TO
CONSIDER A FLOOD WATCH FOR PORTIONS OF THE AREA...BUT FOR NOW WILL
MENTION MINOR FLOOD RISK IN THE HWO.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/GARTNER
SHORT TERM...GARTNER/STEINBUGL
LONG TERM...RXR
AVIATION...FITZGERALD
HYDROLOGY...
Hazardous weather outlook, Mar 12, 4:54 AM EDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 AM EDT THU MAR 12 2015

PAZ024>028-033>036-056-057-059-063>066-130900-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
454 AM EDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD RAINFALL OVER SATURATED GROUND FRIDAY NIGHT INTO
SATURDAY...ALONG WITH RESIDUAL SNOWMELT AND POTENTIAL ICE JAM
EFFECTS WILL CONTRIBUTE TO A MINOR FLOODING RISK...ESPECIALLY IN
AREAS OF POOR DRAINAGE AND ALONG SMALL CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-130900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
454 AM EDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Flood Watches in Pennsylvania, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.